Ive been on depo shot for two months already. An i've been on my period over two months. Should i go to the doctor. But its my first shot
I realise that this is an old post, but I’m answering it in case you or anyone reading this may find it useful.
You are covered by Depo for 12 weeks, regardless of any bleeding you experience in between shots.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can come & go & may be heavy, until you have your 2nd or 3rd Depo shot. By then, it usually stops altogether. It's just until your body adjusts to the Depo.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Mar 2015 • 1 answer
I got the shot two days before my period was supposed to come. Will I just skip a period this month?
Posted 16 Apr 2015 • 1 answer
Depo-Provera - I got the depo shot 2 days after my period cycle had ended, the doctor said it takes?
Posted 28 May 2015 • 1 answer
Posted 1 Jun 2015 • 1 answer
Posted 27 Nov 2015 • 1 answer